Advanced Search
Article Contents
Article Contents

Finite-time stabilization of a network of strings

Abstract Related Papers Cited by
  • We investigate the finite-time stabilization of a tree-shaped network of strings. Transparent boundary conditions are applied at all the external nodes. At any internal node, in addition to the usual continuity conditions, a modified Kirchhoff law incorporating a damping term $\alpha u_t$ with a coefficient $\alpha$ that may depend on the node is considered. We show that for a convenient choice of the sequence of coefficients $\alpha$, any solution of the wave equation on the network becomes constant after a finite time. The condition on the coefficients proves to be sharp at least for a star-shaped tree. Similar results are derived when we replace the transparent boundary condition by the Dirichlet (resp. Neumann) boundary condition at one external node. Our results lead to the finite-time stabilization even though the systems may not be dissipative.
    Mathematics Subject Classification: Primary: 93D15; Secondary: 34B45, 35L05.


    \begin{equation} \\ \end{equation}
  • [1]

    K. Ammari and M. Jellouli, Stabilization of star-shaped networks of strings, Differential and Integral Equations, 17 (2004), 1395-1410.


    K. Ammari, M. Jellouli and M. Khenissi, Stabilization of generic trees of strings, J. Dyn. Control Syst., 11 (2005), 177-193.doi: 10.1007/s10883-005-4169-7.


    A. Bacciotti and L. Rosier, Liapunov Functions and Stability in Control Theory, $2^{nd}$ edition, Communications and Control Engineering Series, Springer-Verlag, Berlin, 2005.doi: 10.1007/b139028.


    S. P. Bhat and D. S. Bernstein, Finite-time stability of continuous autonomous systems, SIAM J. Control Optim., 38 (2000), 751-766.doi: 10.1137/S0363012997321358.


    S. Cox and E. Zuazua, The rate at which energy decays in a string damped at one end, Indiana Univ. Math. J., 44 (1995), 545-573.doi: 10.1512/iumj.1995.44.2001.


    R. Dáger and E. Zuazua, Controllability of tree-shaped networks of vibrating strings, C. R. Acad. Sci. Paris Sér. I Math., 332 (2001), 1087-1092.doi: 10.1016/S0764-4442(01)01942-5.


    R. Dáger and E. Zuazua, Wave Propagation, Observation and Control in 1-d Flexible Multi-Structures, Mathématiques & Applications (Berlin) [Mathematics & Applications], 50, Springer-Verlag, Berlin, 2006.doi: 10.1007/3-540-37726-3.


    M. Gugat, Optimal boundary feedback stabilization of a string with moving boundary, IMA J. Math. Control Inform., 25 (2008), 111-121.doi: 10.1093/imamci/dnm014.


    M. Gugat, M. Dick and G. Leugering, Gas flow in fan-shaped networks: Classical solutions and feedback stabilization, SIAM J. Control Optim., 49 (2011), 2101-2117.doi: 10.1137/100799824.


    M. Gugat and M. Sigalotti, Stars of vibrating strings: Switching boundary feedback stabilization, Netw. Heterog. Media, 5 (2010), 299-314.doi: 10.3934/nhm.2010.5.299.


    V. T Haimo, Finite time controllers, SIAM J. Control Optim., 24 (1986), 760-770.doi: 10.1137/0324047.


    V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, RAM: Research in Applied Mathematics, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994.


    J. E. Lagnese, G. Leugering and E. J. P. G. Schmidt, Modeling, analysis and control of dynamic elastic multi-link structures, Systems & Control: Foundations & Applications, Birkhäuser Boston, Inc., Boston, MA, 1994.doi: 10.1007/978-1-4612-0273-8.


    A. Majda, Disappearing solutions for the dissipative wave equation, Indiana Univ. Math. J., 24 (1974/75), 1119-1133.


    E. Moulay and W. Perruquetti, Finite-time stability and stabilization: state of the art, in Advances in Variable Structure and Sliding Mode Control, Lecture Notes in Control and Inform. Sci., 334, Springer, Berlin, 2006, 23-41.doi: 10.1007/11612735_2.


    V. Perrollaz and L. Rosier, Finite-time stabilization of hyperbolic systems over a bounded interval, in 1st IFAC workshop on Control of Systems Governed by Partial Differential Equations (CPDE2013), 2013, 239-244.


    V. Perrollaz and L. Rosier, Finite-time stabilization of $2\times 2$ hyperbolic systems on tree-shaped networks, SIAM J. Control Optim., 52 (2014), 143-163.doi: 10.1137/130910762.


    Y. Shang, D. Liu and G. Xu, Super-stability and the spectrum of one-dimensional wave equations on general feedback controlled networks, IMA J. Math. Control and Inform., 31 (2014), 73-99.doi: 10.1093/imamci/dnt003.


    J. Valein and E. Zuazua, Stabilization of the wave equation on 1-D networks, SIAM J. Control Optim., 48 (2009), 2771-2797.doi: 10.1137/080733590.


    Y. Zhang and G. Xu, Controller design for bush-type 1-D wave networks, ESAIM Control Optim. Calc. Var., 18 (2012), 208-228.doi: 10.1051/cocv/2010050.


    Y. Zhang and G. Xu, Exponential and super stability of a wave network, Acta Appl. Math., 124 (2013), 19-41.doi: 10.1007/s10440-012-9768-1.


    G. Q. Xu, D. Y. Liu and Y. Q. Liu, Abstract second order hyperbolic system and applications to controlled network of strings, SIAM J. Control Optim., 47 (2008), 1762-1784.doi: 10.1137/060649367.

  • 加载中

Article Metrics

HTML views() PDF downloads(219) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint